SST Butterfly Image

StopSmokingToday.com

Help > Smoking Information > Nicotine Replacement Therapy (NRT), the Facts > I Have Developed a Slight Skin Irritation Using an NRT Patch

I Have Developed a Slight Skin Irritation Using an NRT Patch

It is common for users of NRT patches to initially experience a slight irritation of the skin under the patch. About one in five users experience some minor form of skin reaction when using the patch and this is usually a reaction to the nicotine rather than the delivery system. This reaction normally only lasts a few days and is not sufficient to cause you to stop the treatment. Remember to change the area of skin where you apply the patch each day. You can always use a hydrocortisone ointment on the area of irritation. If the rash becomes more severe or pronounced then you should seek medical advise. Some research suggests that the skin of the back is less susceptible to such irritation because the skin is thicker without impairing the absorption of nicotine so you could try placing the patch there.